Alert archive / Wisconsin / Flash Flood Warnings in 2006

Flash Flood Warning 4, NWS Milwaukee, WI

June 25, 2006Columbia County, Sauk County, Wisconsin

NWS Milwaukee, WI issued this flash flood warning at Jun 25, 2006, 3:53 PM CDT for Columbia County, Sauk County, Wisconsin. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 25, 2006, 3:53 PM CDT (20:53 UTC)
Expired
Jun 25, 2006, 6:00 PM CDT
In force
2 hr
Issued by
NWS Milwaukee, WI
Area
Counties, with a storm outline in the text

Counties Columbia County, WI, Sauk County, WI

The radar

The Milwaukee radar (KMKX), 108 km from the middle of the area, began a volume at 20:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.9 hours before the alert went out and 183 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Green Bay/Straub, WI at 12:00Z on 2006-06-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Green Bay/Straub, WI at 12:00Z on 2006-06-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 4 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
636 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
4 m²/s²
0-3 km storm-relative helicity
143 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KMKX 252056
FFWMKX
WIC021-111-252300-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
353 PM CDT SUN JUN 25 2006

THE NATIONAL WEATHER SERVICE IN MILWAUKEE HAS REISSUED A

* FLASH FLOOD WARNING FOR...
  COLUMBIA COUNTY IN SOUTH CENTRAL WISCONSIN
  SAUK COUNTY IN SOUTH CENTRAL WISCONSIN

* UNTIL 600 PM CDT

* AT 350 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WEST
  BARABOO...RIO...REEDSBURG...POYNETTE...PORTAGE...PARDEEVILLE...
  LODI...LAKE WISCONSIN...LAKE DELTON AND BARABOO

TWO CLUSTERS OF STORMS ARE THE MAIN FOCUS. ONE STORM OVER WESTERN 
SAUK COUNTY NEAR LIME RIDGE AND LOGANVILLE WAS PRODUCING 1 HOUR 
RAINFALL AMOUNTS OF NEARLY 3 INCHES. OTHER STORMS IN COLUMBIA 
COUNTY...FROM WYOCENA TO ARLINGTON...WERE PROCUING SIMILAR RAINFALL 
AMOUNTS.  THESE STORMS ARE MOVING EVERY SLOWLY AND AN ADDITIONAL 
INCH OR TWO OR RAIN IS EXPECTED. 

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 4322 9016 4326 8988 4330 8972 4330 8913
      4361 8915 4359 9015

$$
DAVIS
3 follow-up statements
000 
WGUS73 KMKX 252140
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
436 PM CDT SUN JUN 25 2006

WIC021-111-252300-
COLUMBIA WI-SAUK WI-
436 PM CDT SUN JUN 25 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SAUK
AND COLUMBIA COUNTIES...

AT 432 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE THUNDERSTORMS PRODUCING FLASH FLOODING OVER THE WARNED AREA.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO 
RIO...POYNETTE AND FALL RIVER AND SOUTH OF LOGANVILLE.

THE STRONGEST STORM WAS LOCATED IN SOUTHEAST COLUMBIA COUNTY...SOUTH 
OF DOYLESTOWN AND FALL RIVER. RAINFALL RATES OF 2 TO 3 INCHES AN 
HOUR ARE STILL OCCURRING WITH THIS STORM. THE STORM OVER SAUK COUNTY 
IS BEGINNING TO WEAKEN BUT IS STILL DANGEROUS AS IT CONTINUES TO 
PRODUCE TORRENTIAL RAINFALL.  

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF
RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE.

LAT...LON 4322 9016 4320 8989 4330 8972 4330 8902
      4347 8902 4340 9017

$$
DAVIS
000 
WGUS73 KMKX 252228
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
527 PM CDT SUN JUN 25 2006

WIC021-111-252300-
COLUMBIA WI-SAUK WI-
527 PM CDT SUN JUN 25 2006

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 600 PM CDT FOR SAUK
AND COLUMBIA COUNTIES...

AT 518 PM CDT...A WEATHER OBSERVER REPORTED 4.67 INCHES OF RAIN HAD 
FALLEN IN ONE AND ONE HALF HOURS IN HILL POINT IN WEST CENTRAL SAUK 
COUNTY...BETWEEN 215 PM AND 345 PM. 

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO RIO...
POYNETTE...LODI...LAKE WISCONSIN...FALL RIVER AND COLUMBUS.

WHILE THUNDERSTORMS HAVE WEAKENED OVER COLUMBIA AND SAUK COUNTIES IN 
THE LAST HALF HOUR...THEY ARE STILL PRODUCING HEAVY RAINFALL. THE 
STRONGEST STORM WAS LOCATED BETWEEN FALL RIVER AND COLUMBUS...MOVING 
SLOWLY TO THE NORTH AT 5 MPH.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY.
MOVE TO HIGHER GROUND.

LAT...LON 4322 9016 4320 8989 4330 8972 4330 8902
      4347 8902 4340 9017

$$

REM
000 
WGUS73 KMKX 252303
FFSMKX

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
602 PM CDT SUN JUN 25 2006

WIC021-111-252315-
COLUMBIA WI-SAUK WI-
602 PM CDT SUN JUN 25 2006

...THE FLASH FLOOD WARNING FOR SAUK AND COLUMBIA COUNTIES EXPIRED AT
600 PM CDT...

AT 600 PM CDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED 
THUNDERSTORMS OVER SAUK AND COLUMBIA HAD WEAKENED...OR MOVED OUT OF 
THE COUNTIES. THEREFORE THE FLASH FLOOD WARNING FOR SAUK AND 
COLUMBIA COUNTIES HAS BEEN ALLOWED TO EXPIRE.

WHILE ADDITIONAL HEAVY RAIN IS NOT EXPECTED...RESIDUAL HIGH WATER 
FROM THE EARLIER RAINS MAY STILL TAKE SOME TIME TO RECEDE. BE ALERT 
FOR AND DO NOT DRIVE THROUGH WATER COVERING ROADWAYS. STAY AWAY FROM 
FAST-MOVING WATER IN AREA RIVERS AND STREAMS.

LAT...LON 4322 9016 4320 8989 4330 8972 4330 8902
      4347 8902 4340 9017

$$

REM

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Milwaukee, WI wrote its last area forecast discussion before this flash flood warning went out at Jun 25, 3:51 PM CDT, 2 minutes earlier.

Area forecast discussion, Jun 25, 3:51 PM CDT, 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
351 PM CDT SUN JUN 25 2006

.DISCUSSION...FCST FOCUS ON UPR LOW AND PCPN LOCATION AND AMOUNTS
TNT INTO MONDAY.

ONCE AGAIN A BUSY AFTERNOON IN CWA AS INVERTED SFC LOW POKING INTO
SRN CWA AND ASSOCIATED LOW-LVL MOISTURE CONVERGENCE COMBINING WITH
CVA FROM APPROACHING SHRT WV TO TRIGGER CONVECTION. STORMS ALIGNING
ALONG AXIS OF BEST 1000-850MB THETA-E CONVERGENCE. WEAK SHEAR...
WINDS BLO 20K FT ARE UNDER 20 KTS...ARE PREVENTING MORE WIDESPREAD
OR SUSTAINED ORGANIZATION TO STORMS...BUT INDIVIDUAL CELLS STILL
ABLE TO PULSE UP AND PRODUCE SVR HAIL AND GUSTY WINDS.

HEAVY RAINS WITH SLOW MOVING STORMS ON NORTHERN PERIPHERY OF
INVERTED TROF BRING FLASH FLOOD POTENTIAL ESPECIALLY LOCATIONS IN
WRN COLUMBIA CNTY AND THE N HALF OF SAUK COUNTY FROM LAKE WISCONSIN
TO LA VALLE. THIS STAGNANT REGION OF LOW LVL CONVERGENCE WILL SLOWLY
SAG SEWD LATER TNT AS SHRT WV SWINGS THRU NRN IL.

EXPECT THIS FIRST ROUND TO AFFECT MAINLY ERN AND NRN PORTIONS OF CWA
THRU ERLY EVENING...THEN SECOND ROUND OF SHRA AND ISOLATED TSTMS
MOVE IN LATER TNGT AS WAVE PASSES THRU RGN. WILL HAVE LIKELY TO
CATEGORICAL POPS...BUT NOT ALL AREAS WILL SEE PCPN AT THE SAME TIME.
WILL TRY AND RESOLVE TO SOME DEGREE IN GRIDS.

UPPER LEVEL TROUGH WILL BE THE MAIN WX FEATURE FOR THE FIRST PART OF
THE WEEK. COOL 500 MB TEMPS IN THE -14 TO -16C RANGE WILL PROVIDE
STEEP MID LVL LAPSE RATES...DAYTIME HEATING AND UPPER LEVEL DCVA
FROM VARIOUS VORTICITY MAXIMA ROTATING AROUND MAIN CIRCULATION
CENTER WILL BRING SCT SHRA THRU THE DAY MONDAY.

MODELS AGREE THAT SECOND TROUGH WILL DROP INTO WRN GRT LKS
TUE...KEEPING A CHC FOR SHRA/TSTMS TUE AFTERNOON THRU WED.

BEYOND WED...GFS/CANADIAN/ECMWF HAVE TIMING/AMPLITUDE PROBLEMS
TAKING UPR TROF E OF RGN. WILL HOLD WITH CURRENT FCST FOR LATER IN
THE WEEK LEANING TWDS SLOWER MOVEMENT ON GFS ENSEMBLES UNTIL MODELS
BRING DETAILS INTO BETTER FOCUS.

&&

.MKX WATCHES/WARNINGS/ADVISORIES...

SEVERE THUNDERSTORM WATCH 556 UNTIL 9 PM WI ZONES
56>57...62>63...67>69.
&&
Hazardous weather outlook, Jun 25, 12:05 PM CDT, 3 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
1205 PM CDT SUN JUN 25 2006

WIZ046-047-051-052-056>060-062>072-260900-
COLUMBIA-DANE-DODGE-FOND DU LAC-GREEN-GREEN LAKE-IOWA-JEFFERSON-
KENOSHA-LAFAYETTE-MARQUETTE-MILWAUKEE-OZAUKEE-RACINE-ROCK-SAUK-
SHEBOYGAN-WALWORTH-WASHINGTON-WAUKESHA-
1205 PM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST CENTRAL
WISCONSIN...SOUTH CENTRAL WISCONSIN AND SOUTHEAST WISCONSIN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SHOWERS AND THUNDERSTORMS WILL BE SCATTERED OVER SOUTH CENTRAL AND
SOUTHEAST WISCONSIN THIS AFTERNOON AND TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER MUCH OF SOUTH
CENTRAL AND SOUTHEAST WISCONSIN. THE GREATEST THREAT WILL BE FOR
LARGE HAIL AND DAMAGING WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY
AFTERNOON THROUGH WEDNESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE  NEEDED THIS AFTERNOON OR THIS EVENING.

LMZ643>646-665-260900-
NORTH POINT LIGHTHOUSE TO WIND POINT-
PORT WASHINGTON TO NORTH POINT LIGHTHOUSE-
SHEBOYGAN WI TO PORT WASHINGTON-
WIND POINT TO WINTHROP HARBOR ILLINOIS-
1205 PM CDT SUN JUN 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THUNDERSTORMS WILL BE SCATTERED OVER THE NEARSHORE AND OPEN WATERS
OF LAKE MICHIGAN THIS AFTERNOON AND TONIGHT.

WIND AND WAVES MAY APPROACH SMALL CRAFT ADVISORY CRITERIA THIS
AFTERNOON OR TONIGHT.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY.

THERE IS A CHANCE OF THUNDERSTORMS MONDAY AFTERNOON...AND TUESDAY
AFTERNOON THROUGH WEDNESDAY.

In the hours before

Local storm report, Jun 25, 1:42 PM CDT, 2 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
142 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0133 PM     HAIL             LAKE WISCONSIN          43.37N 89.58W
06/25/2006  E0.25 INCH       COLUMBIA           WI   LAW ENFORCEMENT

            LAW ENFORCMENT REPORT HEAVY WIND AND HIGH WINDS

0140 PM     HAIL             LAKE WISCONSIN          43.37N 89.58W
06/25/2006  E0.25 INCH       COLUMBIA           WI   LAW ENFORCEMENT

            ESTIMATED 40 MPH WIND WITH HEAVY RAIN AND HAIL

&&

RSCHAAR
Local storm report, Jun 25, 3:16 PM CDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
316 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0310 PM     HAIL             4 S WYOCENA             43.44N 89.31W
06/25/2006  E0.88 INCH       COLUMBIA           WI   TRAINED SPOTTER

&&

GD
Local storm report, Jun 25, 3:36 PM CDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
336 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0240 PM     HAIL             POYNETTE                43.39N 89.41W
06/25/2006  E0.75 INCH       COLUMBIA           WI   AMATEUR RADIO

&&

GD
Local storm report, Jun 25, 3:45 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MILWAUKEE/SULLIVAN WI
345 PM CDT SUN JUN 25 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0330 PM     HAIL             LOGANVILLE              43.44N 90.04W
06/25/2006  E0.88 INCH       SAUK               WI   PUBLIC

&&

GD

The office that day

Everything else NWS Milwaukee, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 25, 12:30 PM CDTSevere Thunderstorm WarningMKXRock30 min
Jun 25, 1:56 PM CDTFlash Flood WarningMKXColumbia, Sauk2 hr
Jun 25, 2:06 PM CDTSevere Thunderstorm WarningMKXColumbia54 min
Jun 25, 2:32 PM CDTSevere Thunderstorm WarningMKXColumbia, Dane, Dodge43 min
Jun 25, 2:56 PM CDTSevere Thunderstorm WarningMKXColumbia64 min
Jun 25, 3:12 PM CDTSevere Thunderstorm WarningMKXDane63 min
Jun 25, 3:23 PM CDTFlash Flood WarningMKXDane2 hr
Jun 25, 3:57 PM CDTSevere Thunderstorm WarningMKXColumbia63 min
Jun 25, 5:39 PM CDTFlash Flood WarningMKXDane2 hr

Nearby

Flash Flood Warnings in Wisconsin, 2006Every flash flood warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.